MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-4-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil would not detach.The patient was undergoing treatment for hepatic artery embolization.The patient's vessel tortuosity was normal.It was reported that coil would not detach with instant detacher or hypotube break.The patient attempted several times with both methods.There were no issues with the instant detacher, and only one was used.The coil was removed from the patient without issue and was replaced. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a direxton microcatheter and then a progreat microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no issue during the procedure prior to non-detachment.There was no damage observed to the pushwire.
 
Additional Manufacturer Narrative
H3: analysis of the concerto coil (lot no.B166577) found that the pusher was kinked.The kinking was found at regular intervals, indicative of damage during handling and return shipping after the procedure.The concerto pusher was found broken distal to the break indicator with the release wire found broken at this location.The proximal segment (actuator interface, positive load indicator, break indicator and coupler tube) was not returned for analysis.The coin was found present and still against the lumen stop.The implant coil was found still attached to the pusher but damaged.The exposed release wire was retracted; however, the coin did not exit the lumen stop as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed.Dried blood was found under the shrink tubing and within the lumen stop.The dried blood was dissolved, and the release wire was retracted, detaching the implant coil with no further issues.No other damages or anomalies were found with the returned device.Based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the dried blood contributed towards the non-detachment as the device detached with no issues once the blood was dissolved.It is possible the damages found on the pusher contributed towards the non-detachment.It is unclear what damages were on the pusher at the time of the procedure.The implant coil was found damaged.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The proximal segment of the pusher and instant detacher used in the event was not returned.Therefore, any contribution of the proximal pusher and instant detacher towards the non-detachment and conformance to specification could not be assessed.H6: method code updated to b19.Result code updated to c0702, c070601, and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11898213
Report Number2029214-2021-00632
Device Sequence Number19623234
Product Code KRD
UDI-Device Identifier00847536033535
UDI-Public00847536033535
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberNV-4-8-HELIX
Device Catalogue NumberNV-4-8-HELIX
Device Lot NumberB166577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer05/26/2021
08/13/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/22/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1